Couldn't find what you looking for?

TRY OUR SEARCH!

User avatar
New Member
2 posts

I didn’t see a ton of “what happened after the fiery burning sensation” posts, so wanted to post for those who might like to know more about my experience.

I inserted the Monistat 1-Day about 11:30 pm last night and slept until about 3 am when INTENSE burning sensation woke me up. I finally googled about 5 am and was grateful to read I wasn’t alone. My face itched/burned, the vaginal burning was incredibly intense, I felt super anxious and agitated and couldn’t sleep, despite having taken Benadryl for sleep at about 11 since I have had a string of nights of bad sleep leading up to this. I used some of a topical/numbing vaginal irritation cream but as soon as I had to pee again, more of the Monistat would come out and the burning would re-intensify.

Took a little bit more Benadryl at about 6 am (also during this time my body felt like I had a fever: shivering and shaky) after reading the posts here and dozed off and on from about 7 when the burning started to ease off a bit until about 10 am (it’s Sunday). At about 11 am I decided to try to start my day and I’m guessing because I was walking around/gravity that more of the product started to come out and I was back to almost the level of burning that was happening during the night. 

Now its 1 pm so it’s been about 13-14 hours since inserting the ovule. Burning has quieted significantly.  I’ll see how I feel tonight/tomorrow, and if things aren’t improving, I may try to get into my doctor tomorrow. I’ll update this later today and again tomorrow since I didn’t see many posts here that gave me an idea of what happens in the hours after the intense burning subsides.

Obviously I will not use this product again since it is either just too strong and/or I have an allergy to it. I’ve used the 7 Day and 3 Day version in the past and definitely never had this reaction. 

Loading...

User avatar
New Member
2 posts

So now it’s 5:30 pm and the burning seems to be over, though I can tell from going to the bathroom that there is still more Monistat 1 Day coming out each time I pee. It’s still a bit weird-feeling but definitely not anything like last night or even earlier today. Hoping I can finally get a good night of sleep! I’d still NOT recommend this product or use it again but 18-19 hours later, I’m not feeling like I did damage to my body that needs medical treatment. I guess I’ll find out in the next 24 hours if the itching I had previous to using this product is gone (indicating that it was indeed a yeast infection and that Monistat eradicated it), or if I need to go to the doctor to see if it’s something that requires an antibiotic. 

Reply

Loading...

User avatar
New Member
2 posts
Updating 36 hours later: I woke up this morning to more burning enough that I decided to finally go into the doctor. I wasn’t sure if the burning means I still have injured tissue from the Monistat 1-Day, or if it’s a sign that it’s something other than a yeast infection. Doctor said my urine showed signs of blood, which could be because of a bacterial infection or a urinary tract infection or could be because of the damaged tissue caused by Monistat 1-Day. He said he used to tell patients to use Monistat 7-Day until his wife had a bad experience with it and was mad at him for several days, so now he just suggests women come in and get a prescription for Diflucan, a one-day/one-time pill that treats yeast infections. I pointed out that the 1-Day Monistat is SIX TIMES more powerful (and painful) than what his wife experienced.

So he ordered a lab test on the swab he took (I almost cried when he did the swab) but the results take TWO TO THREE DAYS. So I will be using the topical vaginal cream that numbs things (it burns for about 30 seconds after applying and then things feel much better for awhile) until the results come back, and in the meantime he gave me Diflucan in case it is just yeast.

So... if I had it to do again, I’d have just gone in to the doctor like I ultimately did today, and skipped the whole Monistat step altogether. 36 hours later I’m still seeing some of the “film” from the Monistat every time I pee, so it makes sense that it’s “RE-burning” the already-painful tissue every time more comes out. Perhaps a douche would have been a better idea as others suggested here, as soon as I recognized the Monistat 1-Day was causing damage? I forgot to ask the doctor about that. But ladies, if you’re trying to decide whether or not to use Monistat 1-Day I’d of course say ***DO NOT*** (consider just going to doctor and getting Diflucan...so much better of an option) and if you already have used Monistat 1-Day and are in the “my vagina is on FIRE” stage, know that it WILL calm down in a few hours, but I’d recommend you go to the doctor ASAP and make sure it’s not something besides a yeast infection anyway.

Finally, I would like to echo what others have said: How in the WORLD is this product being sold still???? I don’t understand. I have had three babies vaginally and have a VERY high pain threshold. And I have never experienced anything quite like the burning pain I experienced starting about 4 hours after inserting Monistat 1-Day until about 8 hours in. I’m so sorry if you are experiencing this!!!!!
Reply

Loading...

User avatar
New Member
2 posts

So it’s now Wednesday afternoon and I used Monistat 1-Day on Saturday night, saw a doctor Monday when doctor ordered a lab culture and prescribed a Diflucan in case it was a yeast infection. Was pretty comfortable until my period started yesterday and I’m guessing stuff including Monistat (that I can still see film of in my urine) came out because I was immediately VERY uncomfortable again until I put a tampon slathered in vaginal numbing cream in. Still not sleeping more than a couple hours a night. So today I’m more comfortable and then got a call from doctor with lab results: a yeast infection AND a bacterial/fungal infection. Since I already took Diflucan Monday, the doctor has phoned in an antibiotic for the bacterial infection which I will start tonight. I have no idea how or why I got both infections (none of the usual suspects apply), but I wanted to update this thread and encourage anyone reading this to see a doctor rather than using Monistat 1-Day. Diflucan is one pill for one day, relief within 24 hours, so unless you are on vacation in a foreign country and can’t get medical attention, I would never use Monistat again. And if you must use Monistat, do NOT use the One-Day type! 

Reply

Loading...